MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENT, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENT, POLY/MET/POLY
Model Number 74027241
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during total knee arthroplasty the doctor attempted to lock the journey ii articular insert size 3-4 left 9 mm onto the plate tibial base plate nonporous left size 3, but could not locked well.An alternative insert was tried the journey ii articular insert size 3-4 left 10 mm but neither could lock well.Finally the doctor insert the journey ii articular insert size 3-4 left 9 mm by hitting him with a hammer and considered the insert was settled onto the base plate.There was a 40 minute delay for this event.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The device was manufactured in 2020.The clinical / medical investigation concluded that, based on the limited information provided, the root cause of the reported event could not be concluded.The surgical technique does note, however, that the bcs articulating component can be difficult to insert and provides recommendations.The patient impact beyond the reported 40- minute surgical extension and modified surgical procedure could not be determined, as it was reported that after the failed 10mm insert attempt, the procedure was completed by hitting the initially attempted 9mm insert with a hammer to seat the articulating insert onto the tibial baseplate with no serious injury.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes for this event could include a fit/sizing issue or a procedural error.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 3-4 LT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENT, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10656989
Report Number1020279-2020-05304
Device Sequence Number2554777
Product Code JWH
UDI-Device Identifier00885556177617
UDI-Public00885556177617
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027241
Device Catalogue Number74027241
Device Lot Number20BM07986
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight60